Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 23, 2016, 5:47 PM EDT for Fayette County, Greene County, Washington County, Pennsylvania. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 5:47 PM EDT (21:47 UTC)
- Expired
- Jul 23, 2016, 6:28 PM EDT
- In force
- 41 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, PA, Greene County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 61 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:57 PM EDT | TSTM WND DMG | Sandy Plains, PA | 12 TREES DOWN ACROSS MOREY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671
WUUS51 KPBZ 232148
SVRPBZ
PAC051-059-125-232245-
/O.NEW.KPBZ.SV.W.0060.160723T2147Z-160723T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL FAYETTE COUNTY IN SOUTHWESTERN PENNSYLVANIA...
NORTHEASTERN GREENE COUNTY IN SOUTHWESTERN PENNSYLVANIA...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWESTERN PENNSYLVANIA...
* UNTIL 645 PM EDT
* AT 548 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BENTLEYVILLE... OR 12 MILES SOUTHEAST OF WASHINGTON...MOVING
SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO TREES AND POWER LINES...RESULTING IN SOME POWER
OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...BROWNSVILLE...FREDERICKTOWN-MILLSBORO...FAIRDALE...
ISABELLA...WEST BROWNSVILLE...DEEMSTON...REPUBLIC...CARMICHAELS...
BEALLSVILLE...RICES LANDING...NEW SALEM...
CLARKSVILLE AND CENTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4007 8008 4010 8001 3996 7977 3986 8003
TIME...MOT...LOC 2148Z 327DEG 5KT 4006 8005
HAIL...1.00IN
WIND...60MPH
$$
244 follow-up statements
796
WWUS51 KPBZ 232153
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
553 PM EDT SAT JUL 23 2016
PAC051-059-125-232245-
/O.CON.KPBZ.SV.W.0060.000000T0000Z-160723T2245Z/
FAYETTE PA-GREENE PA-WASHINGTON PA-
553 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL FAYETTE...NORTHEASTERN GREENE AND SOUTHEASTERN
WASHINGTON COUNTIES...
AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FREDERICKTOWN-
MILLSBORO...OR 13 MILES NORTHEAST OF WAYNESBURG...MOVING SOUTHEAST
AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...FREDERICKTOWN-MILLSBORO...FAIRDALE...ISABELLA...
DEEMSTON...REPUBLIC...CARMICHAELS...BEALLSVILLE...RICES LANDING...
NEW SALEM...CLARKSVILLE AND CENTERVILLE.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4005 8007 4007 8000 3996 7977 3986 8003
TIME...MOT...LOC 2153Z 327DEG 5KT 4005 8004
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
24543
WWUS51 KPBZ 232211
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
611 PM EDT SAT JUL 23 2016
PAC051-059-125-232245-
/O.CON.KPBZ.SV.W.0060.000000T0000Z-160723T2245Z/
FAYETTE PA-GREENE PA-WASHINGTON PA-
611 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL FAYETTE...NORTHEASTERN GREENE AND SOUTHEASTERN
WASHINGTON COUNTIES...
AT 611 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FREDERICKTOWN-
MILLSBORO...OR 12 MILES NORTHEAST OF WAYNESBURG...MOVING SOUTHEAST
AT 5 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...BROWNSVILLE...FREDERICKTOWN-MILLSBORO...FAIRDALE...
ISABELLA...WEST BROWNSVILLE...DEEMSTON...REPUBLIC...CARMICHAELS...
RICES LANDING...NEW SALEM AND CENTERVILLE.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4001 8004 4005 7995 3996 7977 3988 7999
TIME...MOT...LOC 2211Z 327DEG 5KT 4003 8002
HAIL...<.75IN
WIND...60MPH
$$
24988
WWUS51 KPBZ 232221
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
621 PM EDT SAT JUL 23 2016
PAC125-232231-
/O.CAN.KPBZ.SV.W.0060.000000T0000Z-160723T2245Z/
WASHINGTON PA-
621 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3990 7994 3998 8000 3999 7999 4001 8000
4001 7997 3999 7995 3999 7994 4002 7992
4002 7989 3996 7977
TIME...MOT...LOC 2221Z 327DEG 5KT 4002 8001
$$
PAC051-059-232245-
/O.CON.KPBZ.SV.W.0060.000000T0000Z-160723T2245Z/
FAYETTE PA-GREENE PA-
621 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL FAYETTE AND EAST CENTRAL GREENE COUNTIES...
AT 621 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FREDERICKTOWN-
MILLSBORO...OR 12 MILES NORTHEAST OF WAYNESBURG...MOVING SOUTHEAST
AT 5 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...ISABELLA AND REPUBLIC.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3990 7994 3998 8000 3999 7999 4001 8000
4001 7997 3999 7995 3999 7994 4002 7992
4002 7989 3996 7977
TIME...MOT...LOC 2221Z 327DEG 5KT 4002 8001
HAIL...<.75IN
WIND...60MPH
$$
24644
WWUS51 KPBZ 232229
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
628 PM EDT SAT JUL 23 2016
PAC051-059-232238-
/O.CAN.KPBZ.SV.W.0060.000000T0000Z-160723T2245Z/
FAYETTE PA-GREENE PA-
628 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FAYETTE AND EAST
CENTRAL GREENE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3990 7994 3998 8000 3999 7999 4001 8000
4001 7997 3999 7995 3999 7994 4002 7992
4002 7989 3996 7977
TIME...MOT...LOC 2227Z 327DEG 5KT 4001 8000
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:24 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 23, 3:24 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
324 PM EDT SAT JUL 23 2016
.SYNOPSIS...
Hot and humid conditions will continue. The best chance for
showers and thunderstorms will return on Monday with the passage
of a weak cold front.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Weak boundary, indicated mainly from a wind shift in surface obs
and lower dewpoints over Northwestern PA and NY, is bisecting the
CWA. This will be the focus for the development of widely
scattered thunderstorms through the rest of the evening as it sags
south. With plenty of instability, weak shear, and the support of
a passing short wave, some storms may be strong, with DCAPE values
suggesting a few downbursts may be possible. This is also
highlighted by a marginal risk that has been added by SPC. Will
maintain low chance pops from about Pittsburgh southward, where
the best low level moisture resides. Convection should diminish by
sundown, with the loss of heating.
While dewpoints have dropped off over our northern zones, 70
dewpoints are still prevalent south of I-70 and in Ohio where
temperatures have soared into the mid 90's. The heat advisory
remains in effect there for heat indices near 100.
Model guidance suggests that these drier dewpoints will never
fully make it across the entire region before southerly flow
returns ahead of the next front Sunday. But, this should be
sufficient enough to provide a cooler night, for the northern
half of the region, than previous nights.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Upper ridge will build eastward briefly on Sunday, with a weak
shortwave crossing the lower Great lakes in advance of a front
that is progged to cross on Monday. Anticipate that most of Sunday
should remain dry, with warm and humid conditions continuing. 591dam
heights build overhead, so again anticipate temperatures exceeding
90 although some high clouds may limit heating for the
northwesternmost zones. At this time, with the uncertainty in
cloud cover, have not expanded in time the heat advisory for Ohio
but will continue to highlight the concern in the HWO.
An upper-level trough and its associated front will approach from
the west early Monday. Based the current model run timing, some
precipitation may already be moving into the area Monday morning,
which may limit the threat for any strong to severe storms despite
instability and moderate shear. For now, agree with SPCs analysis
of a Marginal Risk for the region. Ahead of the boundary, where we
remain cloud free early, temperatures should still warm well into
the 80's and approach 90. Front will stall just south of the PA/MD
border by Monday night and we will remain in zonal flow. This
could lead to lingering chances of showers/storms, mainly along
the terrain on Tuesday. While dewpoints will be lower, it should
still be another day of mid-80 temperatures.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Zonal flow will be replaced by weak troughing over the eastern
CONUS for the end of the week. With several shortwaves progged to
pass in the upper level pattern, but differences in the
deterministic models, have opted to stay close to a blend of
guidance with near or slightly above normal temperatures forecast.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
vfr conditions this afternoon. Some lower dewpoint air in moving
in in the northern airports like KDUJ and KFKL. it will gradually
move southward. In airports from KZZV to KPIT to KLBE and south,
there is a chance of an isolated thunderstorm after 19Z as the
drier air acts as a lifting mechanism. some mvfr restrictions in
the early morning hours sunday possible at in airports from KZZV
to KPIT to KLBE and south.
.OUTLOOK /SATURDAY THROUGH WEDNESDAY/...
Restrictions will be possible late Sunday and Monday with the
approach and passage of a weak cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Heat Advisory until 8 PM EDT this evening FOR OHZ048-057>059-
068-069.
PA...None.
WV...Heat Advisory until 8 PM EDT this evening FOR WVZ004-012.
&&Hazardous weather outlook, Jul 23, 2:21 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 221 AM EDT SAT JUL 23 2016 MDZ001-OHZ039>041-049-050-PAZ007>009-013>016-020>023-029-031-073>076- WVZ001>003-021-509>514-240630- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 221 AM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ048-057>059-068-069-WVZ004-012-240630- COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MARSHALL-WETZEL- 221 AM EDT SAT JUL 23 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES WILL APPROACH 100 DEGREES SUNDAY AFTERNOON. ADDITIONAL HEAT ADVISORIES MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 3:04 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 304 PM EDT SAT JUL 23 2016 PAZ021-073-231930- WESTMORELAND-ALLEGHENY- 304 PM EDT SAT JUL 23 2016 ...A THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEGHENY AND WEST CENTRAL WESTMORELAND COUNTIES... AT 304 PM EDT...A THUNDERSTORM WAS LOCATED OVER BRENTWOOD...OR NEAR BETHEL PARK...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PITTSBURGH...BETHEL PARK...MCKEESPORT...WEST MIFFLIN...BALDWIN... WHITEHALL...SOUTH PARK TOWNSHIP...MUNHALL...JEFFERSON HILLS... BRENTWOOD...PLEASANT HILLS...WHITE OAK...CLAIRTON...DUQUESNE... GLASSPORT...IRWIN...WEST NEWTON...LIBERTY...PORT VUE AND DRAVOSBURG. THIS INCLUDES PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 68 AND 71. LAT...LON 4034 8002 4040 7997 4029 7961 4016 7980 TIME...MOT...LOC 1904Z 310DEG 22KT 4035 7996 24
Special weather statement, Jul 23, 3:30 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 PM EDT SAT JUL 23 2016
PAZ021-029-073-232015-
WASHINGTON-WESTMORELAND-ALLEGHENY-
330 PM EDT SAT JUL 23 2016
...A THUNDERSTORMS WILL AFFECT EAST CENTRAL WASHINGTON...
SOUTHEASTERN ALLEGHENY AND SOUTHWESTERN WESTMORELAND COUNTIES...
AT 330 PM EDT...THUNDERSTORMS WERE LOCATED OVER BETHEL PARK...
MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT LEBANON...BETHEL PARK...GASTONVILLE...WEST MIFFLIN...BALDWIN...
UPPER ST. CLAIR...WHITEHALL...SOUTH PARK TOWNSHIP...
JEFFERSON HILLS...CASTLE SHANNON...PLEASANT HILLS...MONESSEN...
CLAIRTON...DONORA...GLASSPORT...MONONGAHELA...WEST NEWTON...
NEW EAGLE...WICKERHAM MANOR-FISHER AND BAIDLAND.
LAT...LON 4034 8009 4037 8002 4034 7997 4027 7972
4019 7978 4016 7987 4019 8000
TIME...MOT...LOC 1930Z 328DEG 17KT 4032 8004
24Special weather statement, Jul 23, 4:16 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT SAT JUL 23 2016
OHZ050-232100-
JEFFERSON-
416 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON COUNTY...
AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WINTERSVILLE... OR 8 MILES WEST OF STEUBENVILLE...MOVING SOUTHEAST
AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STEUBENVILLE...WELLSBURG...WINTERSVILLE...MINGO JUNCTION...
SMITHFIELD...BRILLIANT...RICHMOND...NEW ALEXANDRIA...
BLOOMINGDALE AND BRENTWOOD.
LAT...LON 4045 8079 4031 8060 4028 8062 4022 8077
4044 8086
TIME...MOT...LOC 2016Z 323DEG 15KT 4040 8079
24Special weather statement, Jul 23, 4:57 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 457 PM EDT SAT JUL 23 2016 PAZ029-232145- WASHINGTON- 457 PM EDT SAT JUL 23 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON COUNTY... AT 457 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCMURRAY... MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CALIFORNIA...BENTLEYVILLE...ELLSWORTH...DEEMSTON...EIGHTY FOUR... COKEBURG...MARIANNA...BEALLSVILLE...CENTERVILLE AND SCENERY HILL. THIS INCLUDES INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 24 AND 34. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4024 8017 4026 8009 4007 7992 4001 8014 TIME...MOT...LOC 2057Z 323DEG 14KT 4021 8011 24
Local storm report, Jul 23, 5:03 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG RIVER VIEW 40.21N 79.96W
07/23/2016 WASHINGTON PA 911 CALL CENTER
MULTIPLE TREES DOWN ON ST. RT. 837 BETWEEN ELRAMA AND
NEW EAGLE
&&
EVENT NUMBER PBZ1601676
WIXTROMSpecial weather statement, Jul 23, 5:10 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 PM EDT SAT JUL 23 2016
OHZ050-WVZ002-003-232200-
JEFFERSON-BROOKE-OHIO-
510 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON...
NORTHERN OHIO AND SOUTHWESTERN BROOKE COUNTIES...
AT 510 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WELLSBURG...
MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...CLEARVIEW...TILTONSVILLE...YORKVILLE...BETHANY...
SMITHFIELD...BEECH BOTTOM...BRILLIANT...WINDSOR HEIGHTS...RAYLAND...
NEW ALEXANDRIA AND CLINTON.
LAT...LON 4009 8069 4013 8070 4016 8070 4017 8071
4029 8077 4031 8070 4016 8052 4013 8052
TIME...MOT...LOC 2110Z 344DEG 10KT 4027 8073
24The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:04 PM EDT | Special Weather Statement | PBZ | Allegheny | 26 min |
| Jul 23, 3:30 PM EDT | Special Weather Statement | PBZ | Allegheny | 45 min |
| Jul 23, 4:12 PM EDT | Areal Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 3 hr |
| Jul 23, 4:33 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 42 min |
| Jul 23, 4:57 PM EDT | Special Weather Statement | PBZ | Washington | 48 min |
| Jul 23, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 43 min |
| Jul 23, 6:28 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington | 3 hr |
| Jul 23, 7:04 PM EDT | Special Weather Statement | PBZ | Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.